Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had a shot of depo provero. Due for second shot. Feeling tired, having huge spots on face. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi there, I had one shot of depo provero in early XXXXXXX this year, i wascdue to get second shot early April but decided against it. Since then I have been feeling incredibly tired all the time, my skin is a mess I have Huge spots on my face and tiny pimple like spots have appeared on my arms and legs, I have tender breasts, feel sick, dull headache and my appetite has increased dramatically... Can you tell me if this is normal? Forgot to mention that I am experiencing hot flushes and periods of chills also.
Posted Wed, 5 Jun 2013 in Birth Control
Answered by Dr. Rhea Chanda 51 minutes later
The symptoms that you have are suggestive of hormonal imbalance. Its unlikely that its due to the provera. The effects of that has worn off by now. The symptoms you have acne,tender breasts,increased appetite,hotflushes are all suggestive of hormonal imbalance. I suggest you run some blood tests like LH,FSH,Prolactin,TSH,T3,T4. Its likely that some hormonal imbalance will show up. Primrose oil will help with the breast pain. You also need to rule out polycystic ovaries with the help of blood tests and ultrasound.
Above answer was peer-reviewed by
Follow-up: Had a shot of depo provero. Due for second shot. Feeling tired, having huge spots on face. Normal? 7 minutes later
I read on the internet that it could take up to 2 years for the affects of provera to wear off as I don't think mine has as I have not had my period yet?
Answered by Dr. Rhea Chanda 6 minutes later
Yes it can but only long term use of provera. YOu have only had one shot. You will get your period eventually. once the hormonal imbalance is normalised. The hormonal imbalance can delay your period as well. If you get the blood tests done,you will know where you stand.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor